EconPapers    
Economics at your fingertips  
 

Analytical treatment of the fused hard-sphere chain model. 0.5 < L < 1

Yurij Duda, Eduard Vakarin, Yurij Kalyuzhnyi and Myroslav Holovko

Physica A: Statistical Mechanics and its Applications, 1997, vol. 245, issue 3, 393-410

Abstract: Multidensity integral equation theory for a model of an associating fluid forming freely jointed fused hard-sphere chain, is presented. Our approach is based on the Wertheim's polymer Percus-Yevick (PPY) theory supplemented by the ideal chain approximation and can be regarded as an extension of the PPY theory for tangent hard-sphere fluids proposed by Chang and Sandler (J. Chem. Phys. 102, 1995, 437). The radial distribution function and the structure factor are calculated for the different model parameters. We compare the resulting predictions for the intermolecular distribution function with the Monte Carlo simulation results for the fused diatomic system. It is found that the accuracy of the prediction of the structure of such system is realiable in a rather wide range of density. It is shown that structure factor exhibits a peculiarity (so-called pre-peak) at small wave numbers, connected with the formation of relatively large molecular aggregates. The dependence of the pre-peak magnitude on the degree of penetrability is investigated and discussed.

Keywords: Chains; Integral equations; Radial distribution function; Structure factor (search for similar items in EconPapers)
Date: 1997
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437197003087
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:245:y:1997:i:3:p:393-410

DOI: 10.1016/S0378-4371(97)00308-7

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:245:y:1997:i:3:p:393-410